Vol. 94, No. 1, 1981

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Incompressibility of maps and the homotopy invariance of Čech cohomology

Allan Calder and Frank Williams

Vol. 94 (1981), No. 1, 13–20
Abstract

The Ω-compressibility dimension of a space Y is the largest integer r for which every map f : X Y from a normal space with dimension less than r, the loop map Ωf : ΩX ΩY is compressible. Bounds are determined for the Ω-compressibility dimension of Eilenberg-Maclane spaces of type (Z,2n) and (Zpk,2n). In application this is used to settle the question as to when Čech cohomology based on finite covers is a homotopy invariant functor.

Mathematical Subject Classification 2000
Primary: 55P20
Secondary: 55N05
Milestones
Received: 16 May 1980
Published: 1 May 1981
Authors
Allan Calder
Frank Williams
Department of Mathematics, MSC 3MB
New Mexico State University
PO Box 30001
Las Cruces NM 88003-8001
United States